MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, 1.9MM, S, DISPOSABLE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. DRILL, 1.9MM, S, DISPOSABLE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203856
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff surgery, the expiration dates on the box and the inner pouch did not match.The box was labeled as 02/01/2019 and the inner pouch was labeled as 02/2019.The correct expiration date is 02/04/2019 and the device was used on the patient on (b)(6) 2019.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One 72203856 twist drill reported on.The product was not returned.Information relayed: ¿it was reported that during a rotator cuff surgery, the expiration dates on the box and the inner pouch did not match.The box was labeled as 02/01/2019 and the inner pouch was labeled as 02/2019.The correct expiration date is 02/04/2019 and the device was used on the patient on (b)(6) 2019.No patient injury or other complications were reported.¿ this is a disposable product.The lot number provided was manufactured march 2014.At that point in time the label procedure required only month and year expiration information.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.There are no other complaints on file for this manufacturing lot.Final product met specifications upon release to distribution.

Brand Name
DRILL, 1.9MM, S, DISPOSABLE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8361941
Report Number1219602-2019-00227
Device Sequence Number16444793
Product Code MBI
UDI-Device Identifier00885554030129
UDI-Public00885554030129
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2019
Device Catalogue Number72203856
Device Lot Number50495308
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1